THE BEST CHOICE TO LEARN, WORK, LEAD

background

Nursing Updates

  • EpiPen, EpiPen Jr Auto-Injector Recall

    Posted by Jennifer Gabrielson at 4/3/2017

    EpiPen Recall U.S. Food and Drug Administration began notifying patients, customers and distributors March 31 of a voluntary recall impacting EpiPen and EpiPen Jr Auto-Injector devices. These devices contain an injection of epinephrine, which helps narrow blood vessels and open airways. They're most often used to reverse severely low blood pressure, wheezing, severe skin itching, hives and other symptoms of an allergic reaction.

    The FDA recall alert warns of a "failure to activate the device due to a potential defect in a supplier component. The potential defect could make the device difficult to activate in an emergency (failure to activate or increased force needed to activate) and have significant health consequences for a patient experiencing a life-threatening allergic reaction (anaphylaxis)."

    The recall impacts 0.3 mg and 0.15 mg varieties manufactured by Meridian Medical Technologies, and distributed by Mylan Specialty between December 2015 and July 2016.

    In District 49, roughly 1,000 students have experienced symptoms that may require the availability of an EpiPen or EpiPen Jr Auto-Injector. Any family storing a Meridian Medical Technologies product should refer to Mylan.com/EpiPenRecall for updates on the recalled lots, including return and replacement instructions.

    Patients should keep their existing product until a replacement is obtained.

    Comments (0)
CLOSE